Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Efficient computation of the extreme solutions of $X+A^*X^{-1}A=Q$ and $X-A^*X^{-1}A=Q$

Author: Beatrice Meini
Journal: Math. Comp. 71 (2002), 1189-1204
MSC (2000): Primary 15A24; Secondary 65F10, 65H05
Published electronically: November 20, 2001
MathSciNet review: 1898750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a new quadratically convergent algorithm, having a low computational cost per step and good numerical stability properties, which allows the simultaneous approximation of the extreme solutions of the matrix equations $X+A^* X^{-1}A=Q$ and $X-A^*X^{-1}A=Q$. The algorithm is based on the cyclic reduction method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 15A24, 65F10, 65H05

Retrieve articles in all journals with MSC (2000): 15A24, 65F10, 65H05

Additional Information

Beatrice Meini
Affiliation: Dipartimento di Matematica, Università di Pisa, via Buonarroti 2, 56127 Pisa, Italy

Keywords: Matrix equation, cyclic reduction, block Toeplitz matrix
Received by editor(s): January 25, 2000
Received by editor(s) in revised form: September 19, 2000
Published electronically: November 20, 2001
Article copyright: © Copyright 2001 American Mathematical Society